Hail, Talladega
- When
- December 4, 2:50 PM CST
- Where
- Talladega County, Sylacauga
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.167, -86.250
Penny size hail was reported in Sylacauga.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 4, 6:10 AM CST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR GRAMMER NATIONAL WEATHER SERVICE BIRMINGHAM AL 610 AM CST SUN DEC 4 2005 .UPDATE... HAVE ALSO UPDATED PREVIOUS 341 AM DISCUSSION TO ADD ADDITIONAL INFORMATION TO SYNOPSIS SECTION. && .PREV DISCUSSION...(ISSUED 512 AM CST SUN DEC 4 2005) .UPDATE.... WILL UPDATE FORECAST FOR THE REMOVAL OF LAMAR...FAYETTE...AND WALKER COUNTIES FROM TORNADO WATCH NUMBER 889. WITH TEMPERATURES ACTUALLY EXPECTED TO FALL SLIGHTLY IN SOME LOCATIONS THROUGHOUT THE DAY...WILL ALSO CHANGE WORDING OF FORECAST IN THESE LOCATIONS TO REFLECT THIS. .PREV DISCUSSION... (ISSUED 341 AM CST SUN DEC 4 2005) .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)...SIMPLY...SURFACE FRONT CURRENTLY MOVING INTO CENTRAL MISSISSIPPI. AHEAD OF FRONT...LINE OF STRONG TO SEVERE CONVECTION OBSERVED ACROSS NORTH ALABAMA...WITH SOME STRONG AT SEVERE THUNDERSTORMS MOVING THROUGH OUR WESTERN AND NORTHERN COUNTIES. THESE AREAS HAVE BEST INSTABILITY AND ASSOCIATED OTHER DYNAMICS TO SUPPORT CONTINUED CHANCE OF STRONG WITH POSSIBLE SEVERE CONVECTION OVER THE NEXT FEW HOURS...ALTHOUGH INSTABILITY ACROSS NORTH EASTERN PORTIONS OF AREA NOT AS IMPRESSIVE AS WEST. TEMPERATURES IN THE MID 60S WITH SOUTH TO WEST WINDS STILL GUSTING TO AS AS HIGH AS 25 MPH. ZONAL UPPER LEVEL FLOW NOTED...WITH POSSIBLE EMBEDDED SUBLTE SHORTWAVES IN FLOW. FORECAST QUANDARIES...SEVERE WEATHER POSSIBILITIES ACROSS CENTRAL ALABAMA TODAY. WILL CONTINUE WITH AFTERNOON FORECAST PHILOSOPHY OF GOING WITH A CONSENSUS MODEL SOLUTION. SPC PLACING AREAS MAINLY ALONG AND SOUTH OF I-20 IN SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 12Z MONDAY. ACTUAL SPEED OF FRONTAL MOVEMENT A KEY PLAYER HERE...AS THE MORE AGGRESSIVE SOLUTIONS HAVE IT APPROACHING AROUND THE I-20 CORRIDOR BY NOON...APPROACHING AN AUBURN TO MONTGOMERY TO LIVINGSTON LINE BY 6 PM...AND PUSHING INTO SOUTEASTERN ALABAMA BY 12Z MONDAY. SLOWER MOVEMENT OF FRONT IS PROBABLY MORE PROBABLE. LOOKING AT INSTABILITY DYNAMICS...BEST INSTABLITY EXPECTED ALONG AND SOUTH FRONT...WITH A CONTINUANCE OF MODERATE SOUTHERLY LOW LEVEL WINDS. BEST UPPER LEVEL JET DYNAMICS STILL REMAINING WELL TO OUR NORTH. ZONAL FLOW WILL BECOME MORE SOUTHWESTERLY AS THE DAY PROGRESSES...WITH MINOR SHORTWAVE PASSAGES EMBEDDED IN THIS MODERATE BUOYANCY FLOW. INSTABILITY DYNAMICS STILL IMPRESSIVE ALONG AND HEAD OF FRONT...SO CAN NOT RULE OF THE POSSIBILITY OF ORGANIZED BANDS OF THUNDERSTORMS WITH EMBEDDED SUPERCELLS PRODUCING LARGE HAIL... DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO BEGINNING IN THE AFTERNOON AND LASTING INTO THE EVENING HOURS ACROSS THESE SOUTHERN LOCATIONS. LOOK FOR SOME POST FRONTAL SHOWERS AND THUNDERSTORMS DURING THE EVENING HOURS SUNDAY NIGHT AND INTO AT LEAST THE FIRST PORTION OF THE DAY ON MONDAY AS BROAD UPPER LEVEL TROUGH PASSAGE MOVES ACROSS AREA AND A BROAD AREA OF MOISTURE REMAINS ACROSS MOST POST FRONTAL AREAS. MOST RAINFALL ACTIVITY WILL BEGIN TAPERING OFF MONDAY AFTERNOON....AS HIGH PRESSURE INFLUENCES BUILD ACROSS REGION. TEMPERATURES....WILL GO WITH A MODEL TEMPERATURE CONSENSUS THROUGH PERIOD. LEANING TOWARD SLIGHTLY WARMER TEMPERATURES FOR TODAY...ESPECIALLY SOUTH OF FRONT AS SOUTHERLY LOW LEVEL FLOW CONTINUANCE EXPECTED. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) AS STATED IN AFTERNOON DISCUSSION...RELATIVELY BENIGN HIGH PRESSURE PATTERN... BUT A BIT ON THE COLD SIDE. FORECAST MODELS CONTINUE TO FLIP FLOP IN THE EXTENDED...WITH SPLIT FLOW ALONG THE WEST COAST...MERGING OVER THE EAST COAST. BUT LIKE AFTERNOON DISCUSSION STATES...DO NOT PLAN TO MENTION PRECIPITATION. TEMPERATURES...MODELS SHOWING SLIGHT WARM UP AS WEEKEND APPROACHES...BUT WILL WAIT FOR FURTHER MODEL RUNS FOR CLARIFICATION BEFORE ADJUSTING TEMPERATURES. THANKS FOR COORDINATION HUN .SYNOPSIS...STRONG TO SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 20 THIS AFTERNOON AND INTO THE EVENING HOURS TONIGHT. SOME SHOWERS AND THUNDERSTORMS TONIGHT...AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. SKIES WILL CLEAR MONDAY NIGHT...LEADING TO PARTLY CLOUDY SKIES AND DRY CONDITIONS THROUGH SATURDAY. BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. 02 JBW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 151 PM CST SUN DEC 4 2005 ALZ011>015-017>050-051945- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 151 PM CST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL BUT THE EXTREME NORTHWESTERN AND SOUTHEASTERN COUNTIES OF THE FORECAST AREA. ALTHOUGH THE ENTIRE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...THE BEST CHANCE FOR SEVERE WEATHER BETWEEN 1 PM AND 4 PM...IS EXPECTED ROUGHLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...BUT NORTH OF A SELMA TO ALEXANDER CITY LINE. AFTER 4 PM...THE MAIN THREAT IS EXPECTED TO EXPAND SOUTHWARD TO THE INTERSTATE 85 CORRIDOR. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY DUE TO SEVERE THUNDERSTORMS. 81
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL CENTREVILLE 32.96N 87.13W
12/04/2005 0.50 INCH BIBB AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN CENTREVILLE.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST SUN DEC 4 2005 ALZ028-029-042000- CLAY-RANDOLPH- 130 PM CST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND NORTHWEST RANDOLPH COUNTIES UNTIL 200 PM CST... AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF ASHLAND...MOVING EAST AROUND 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ASHLAND...PYRITON... LINEVILLE...DELTA AND CORINTH THROUGH 200 PM CST. THE PRIMARY THREAT FROM THIS STORM IS SMALL HAIL. DIME SIZE HAIL...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CST SUN DEC 4 2005 ALZ031-042000- GREENE- 135 PM CST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 200 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF UNION...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UNION AND KNOXVILLE THROUGH 200 PM CST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 148 PM CST SUN DEC 4 2005 ALZ035-042015- CHILTON- 148 PM CST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 215 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES WEST OF JEMISON...MOVING EAST NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS GENERALLY NORTH OF JEMISON THROUGH 215 PM CST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CST SUN DEC 4 2005 ALZ022-042045- PICKENS- 215 PM CST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 245 PM CST... ...SMALL HAIL AND WINDS TO 35 MPH POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PICKENSVILLE...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PICKENSVILLE... ETHELSVILLE...CARROLLTON...REFORM...PALMETTO...GORDO AND HARPERS MILL THROUGH 245 PM CST.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WEDOWEE 33.31N 85.49W
12/04/2005 0.50 INCH RANDOLPH AL EMERGENCY MNGR
PEA TO DIME SIZE HAIL REPORTED WEST OF WEDOWEE.
0220 PM HAIL OAKMAN 33.71N 87.39W
12/04/2005 0.50 INCH WALKER AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN THE OAKMAN COMMUNITY.
0228 PM HAIL WEDOWEE 33.31N 85.49W
12/04/2005 1.75 INCH RANDOLPH AL EMERGENCY MNGR
NICKEL TO GOLF BALL SIZE HAIL REPORTED ALONG COUNTY ROAD
56 JUST EAST OF WEDOWEE.
&&
JSSThe Birmingham radar (KBMX), 48 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported in Sylacauga.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482984.